Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 130, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 5, 2025, 7:42 PM CDT for 5 counties in Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2025, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 5, 2025, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Pontotoc County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 7:42 PM CDT | TSTM WND DMG | 5 Nnw Toccopola, MS | multiple trees down on/around homes in the Lafayette Springs area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.1
The text
As transmitted.
869
WFUS54 KMEG 060042
TORMEG
MSC013-017-071-115-161-060130-
/O.NEW.KMEG.TO.W.0130.250406T0042Z-250406T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
742 PM CDT Sat Apr 5 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Lafayette County in northwestern Mississippi...
Northwestern Chickasaw County in northeastern Mississippi...
Southeastern Yalobusha County in northwestern Mississippi...
Northern Calhoun County in northeastern Mississippi...
Southwestern Pontotoc County in northeastern Mississippi...
* Until 830 PM CDT.
* At 741 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles east of Coffeeville, or 17 miles southeast of
Water Valley, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Pittsboro, Robbs, Reid, Algoma, Loyd, Ellard, Pannell, Delay,
Tyson, Gums, Retreat, Randolph, Wallfield, Spearman, Benwood,
Banner, Bounds, Toccopola, Bruce, and Shepherd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are outdoors
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3387 8951 3387 8957 3394 8965 3435 8923
3408 8890 3381 8951
TIME...MOT...LOC 0041Z 227DEG 37KT 3393 8951
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
PWB3 follow-up statements
446
WWUS54 KMEG 060049
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
749 PM CDT Sat Apr 5 2025
MSC161-060059-
/O.CAN.KMEG.TO.W.0130.000000T0000Z-250406T0130Z/
Yalobusha MS-
749 PM CDT Sat Apr 5 2025
...THE TORNADO WARNING FOR SOUTHEASTERN YALOBUSHA COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
and northwestern Mississippi.
&&
LAT...LON 3408 8951 3435 8923 3408 8890 3381 8951
TIME...MOT...LOC 0049Z 236DEG 33KT 3391 8939
$$
MSC013-017-071-115-060130-
/O.CON.KMEG.TO.W.0130.000000T0000Z-250406T0130Z/
Lafayette MS-Chickasaw MS-Calhoun MS-Pontotoc MS-
749 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN LAFAYETTE...NORTHWESTERN CHICKASAW...NORTHERN CALHOUN
AND SOUTHWESTERN PONTOTOC COUNTIES...
At 749 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pittsboro, or 22 miles southeast of Water Valley,
moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pittsboro, Robbs, Banner, Bounds, Toccopola, Reid, Algoma, Loyd,
Ellard, Pannell, Delay, Bruce, Shepherd, Matthews, Skuna, New Houlka,
Retreat, Lafayette Springs, Houlka, and Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are outdoors
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3408 8951 3435 8923 3408 8890 3381 8951
TIME...MOT...LOC 0049Z 236DEG 33KT 3391 8939
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
PWB572
WWUS54 KMEG 060100
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
800 PM CDT Sat Apr 5 2025
MSC013-017-071-115-060130-
/O.CON.KMEG.TO.W.0130.000000T0000Z-250406T0130Z/
Lafayette MS-Chickasaw MS-Calhoun MS-Pontotoc MS-
800 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN LAFAYETTE...NORTHWESTERN CHICKASAW...CENTRAL CALHOUN AND
SOUTHWESTERN PONTOTOC COUNTIES...
At 800 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bruce, or 17 miles west of Houston, moving northeast
at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pittsboro, Robbs, Banner, Bounds, Toccopola, Reid, Algoma, Loyd,
Ellard, Pannell, Delay, Bruce, Shepherd, Matthews, Skuna, New Houlka,
Retreat, Lafayette Springs, Houlka, and Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are outdoors
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3435 8923 3408 8890 3381 8951 3397 8949
3419 8939
TIME...MOT...LOC 0100Z 227DEG 37KT 3399 8929
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
PWB097
WWUS54 KMEG 060116
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
816 PM CDT Sat Apr 5 2025
MSC013-017-071-060125-
/O.CAN.KMEG.TO.W.0130.000000T0000Z-250406T0130Z/
Lafayette MS-Chickasaw MS-Calhoun MS-
816 PM CDT Sat Apr 5 2025
...THE TORNADO WARNING FOR SOUTHEASTERN LAFAYETTE...NORTHWESTERN
CHICKASAW AND CENTRAL CALHOUN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
and northwestern Mississippi.
&&
LAT...LON 3417 8925 3428 8914 3408 8890 3407 8901
3407 8922
TIME...MOT...LOC 0115Z 223DEG 42KT 3412 8915
$$
MSC115-060130-
/O.CON.KMEG.TO.W.0130.000000T0000Z-250406T0130Z/
Pontotoc MS-
816 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN PONTOTOC COUNTY...
At 815 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Randolph, or 12 miles southwest of Pontotoc, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Matthews, Robbs, Algoma, Randolph, Pannell, and Wallfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are outdoors
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3417 8925 3428 8914 3408 8890 3407 8901
3407 8922
TIME...MOT...LOC 0115Z 223DEG 42KT 3412 8915
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
PWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 7:17 PM CDT, 25 minutes earlier. Its key messages:
- Updated at 655 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena-West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid-South into tonight.
Area forecast discussion, Apr 5, 7:17 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
717 PM CDT Sat Apr 5 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 655 PM CDT Sat Apr 5 2025
-A High Risk of excessive rainfall is in effect through tonight.
Total rainfall amounts of 10 to 15 inches along and north of a
Helena-West Helena to Holly Springs, MS to Savannah, TN line.
This is not your average flood risk. Generational flooding with
devastating impacts continue across much of the Midsouth.
-Severe storms and excessive rainfall are expected to continue
into tonight.
-An Moderate Risk of severe weather is in effect for much of the
Mid-South into tonight.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025
Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.
Later this evening, as the disturbance approaches the Mississippi
River Valley, the front will abruptly stall and return south-
southeast sweeping across most of the Midsouth before midnight.
Conditions are most favorable for tornadoes from now through
midnight in northeast Mississippi, where the airmass is
undisturbed and quite unstable.
Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.
30/Sirmon
&&
.AVIATION...
(00Z TAFS)
Issued at 716 PM CDT Sat Apr 5 2025
Widespread light to moderate rainfall will continue across all TAF
sites through at least tomorrow morning. Prevailing TSRA will be
most prevalent over the next 6 hours or so at TUP, before becoming
more scattered overnight. Elsewhere, embedded TSRA will end around
06/06Z. Winds will shift to the northeast and north overnight.
Low CIGs and VSBYs will continue as well. Conditions may not
improve until the following period.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch through Sunday afternoon for MSZ006-009-015>017-
021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...AC3In the hours before
Local storm report, Apr 5, 4:29 PM CDT, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
429 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Tstm Wnd Dmg 4 S Holladay 35.82N 88.13W
04/05/2025 Decatur TN Trained Spotter
Tree down across powerlines at Yellow
Springs Rd and Hohammer Rd.
&&
MJLocal storm report, Apr 5, 5:09 PM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
509 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Tstm Wnd Gst 7 SE Glendora 33.75N 90.21W
04/05/2025 M85 MPH Tallahatchie MS Public
Davis weather station measured 85 mph gust
in the Philipp community.
&&
MJLocal storm report, Apr 5, 5:10 PM CDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
510 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM Hail 2 N Milan 35.94N 88.75W
04/05/2025 M0.75 Inch Gibson TN Public
mPING report.
&&
MJLocal storm report, Apr 5, 6:13 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
613 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Tstm Wnd Dmg 3 ENE Water Valley 34.19N 89.59W
04/05/2025 Yalobusha MS Storm Chaser
Trees and power lines down.
&&
MJLocal storm report, Apr 5, 7:36 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
736 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 1 NNW Blue Springs 34.42N 88.88W
04/05/2025 M1.75 Inch Union MS Storm Chaser
&&
MJLocal storm report, Apr 5, 7:37 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
737 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Tstm Wnd Gst Jumpertown 34.71N 88.66W
04/05/2025 E60 MPH Prentiss MS Trained Spotter
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:09 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Union | 51 min |
| Apr 5, 7:14 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tippah, Union | 46 min |
| Apr 5, 7:39 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 51 min |
| Apr 5, 7:43 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Union | 32 min |
| Apr 5, 7:47 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 11 hr |
| Apr 5, 8:12 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 48 min |
| Apr 5, 8:19 PM CDT | Tornado Warning | MEG | Alcorn, Calhoun, Chickasaw, Lafayette, Lee, Pontotoc and 3 more | 41 min |
| Apr 5, 8:25 PM CDT | Flash Flood Warning | MEG | Benton, Calhoun, Chickasaw, Coahoma, Lafayette, Marshall and 6 more | 9 hr |
| Apr 5, 8:53 PM CDT | Tornado Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 52 min |
| Apr 5, 9:39 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Apr 5, 9:47 PM CDT | Tornado Warning | MEG | Tishomingo | 13 min |
| Apr 5, 9:57 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more | 5 hr |
| Apr 5, 10:10 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 39 min |
| Apr 5, 10:18 PM CDT | River Flood Warning | MEG | Tunica | 24 days |
| Apr 5, 10:19 PM CDT | River Flood Advisory | MEG | DeSoto | 57 hr |
| Apr 5, 10:20 PM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 6 days |
| Apr 5, 10:25 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 31 min |
| Apr 5, 10:31 PM CDT | River Flood Warning | MEG | Lafayette | 13 hr |
| Apr 5, 10:31 PM CDT | Tornado Warning | MEG | Itawamba, Lee | 19 min |
| Apr 5, 11:18 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 3 hr |
| Apr 6, 2:14 AM CDT | Flash Flood Warning | MEG | Monroe | 7 hr |
| Apr 6, 2:21 AM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 7 hr |
| Apr 6, 2:54 AM CDT | Areal Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more | 15 hr |
| Apr 6, 5:13 AM CDT | Areal Flood Warning | MEG | Benton, Coahoma, Lafayette, Marshall, Panola, Quitman and 3 more | 13 hr |
| Apr 6, 5:15 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Apr 6, 5:22 AM CDT | River Flood Warning | MEG | Lee | 5 hr |
| Apr 6, 5:45 AM CDT | Areal Flood Warning | MEG | Alcorn, Benton, Tippah, Tishomingo | 12 hr |
| Apr 6, 6:39 AM CDT | River Flood Warning | MEG | Calhoun | 12 hr |
| Apr 6, 6:45 AM CDT | Areal Flood Warning | MEG | Alcorn, Benton, Lafayette, Lee, Pontotoc, Prentiss and 3 more | 11 hr |
| Apr 6, 8:26 AM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 3 more | 10 hr |
| Apr 6, 8:57 AM CDT | Areal Flood Warning | MEG | Alcorn, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more | 9 hr |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.